Decay in functions of multiband matrices

N. Mastronardi*, Kwok Po NG, E. E. Tyrtyshnikov

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

8 Citations (Scopus)

Abstract

The Benzi-Golub result on decay properties for matrix functions of a banded Hermitian matrix [BIT, 39 (1999), pp. 417-438] is extended to the case of multiband matrices. It is shown how the simple diagonal dominance technique applies to the general non-Hermitian case. We also present O(1) algorithms computing matrix functions of multiband and multi-Toeplitz (multilevel Toeplitz) matrices in time that depends on the bandwidth and prescribed approximation accuracy but does not depend on the size of matrices.

Original languageEnglish
Pages (from-to)2721-2737
Number of pages17
JournalSIAM Journal on Matrix Analysis and Applications
Volume31
Issue number5
DOIs
Publication statusPublished - 2010

Scopus Subject Areas

  • Analysis

User-Defined Keywords

  • Banded matrices
  • Exponential decay
  • Matrix functions
  • Multiband matrices
  • Multilevel matrices
  • Numerical range
  • Polynomial approximation
  • Toeplitz matrices

Fingerprint

Dive into the research topics of 'Decay in functions of multiband matrices'. Together they form a unique fingerprint.

Cite this